MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SCREWDRIVER, SELF-HOLDING, LONG SCREWDRIVER, SELF-HOLDING 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL SCREWDRIVER, SELF-HOLDING, LONG SCREWDRIVER, SELF-HOLDING 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060233
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The niaic report said that the tip of the screw driver noted to be broken when the scrub nurse tried to attach the last screw.It was found in the patient under x-ray.
 
Additional Manufacturer Narrative
The reported event that screwdriver, self-holding, long screwdriver, self-holding 3.5 mm was alleged of issue a (instruments - broken or deformed screwdriver) could be confirmed since the device was returned for evaluation and it matches the reported failure mode.A review of the device history for the returned lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.The returned device screwdriver, self-holding, long screwdriver, self-holding 3.5 mm shows traces of extensive usage.The reported screwdriver is indeed broken.It is lacking a small piece of material at the tip.This small piece is the one that allows the locking mechanism of this screwdriver to work and hold on to the screw when locked.A functional inspection does not make sense because the screw will fall every time.All materials which are used for implants (titanium) and for surgical instruments (stainless steel) are tested for biocompatibility.Based on the investigation results the case is attributed to an inadequate usage (user related).A review of the labeling did not indicate any abnormalities.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
SCREWDRIVER, SELF-HOLDING, LONG SCREWDRIVER, SELF-HOLDING 3.5 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key7820644
Report Number0009610622-2018-01034
Device Sequence Number11062271
Product Code LXH
UDI-Device Identifier04546540520425
UDI-Public04546540520425
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18060233
Device Lot NumberKMW350802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2018
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer11/29/2018
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;